MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE SUCTION VALVE (STERILE)

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE SUCTION VALVE (STERILE)
Model Number MAJ-209
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The user facility was contacted for additional information and olympus was informed that the scope or suction valve will not be returned as there was nothing wrong with either device.The maj-209 does not fit the bronchoscope correctly which has been confirmed by other surgeons and staff.This was the first time this was an issue during a procedure.The maj-209 valve was used to finish the procedure.The surgeon just had to adjust the way the scope was held.This was inconvenient and not ideal.However, the procedure was able to be completed.The physician is experienced in using the scope.However, it is not known if other facilities use a different suction valve.If additional information is received, a summary will be provided in a supplemental report.
 
Event or Problem Description
The user facility reported that during a diagnostic bronchoscopy the suction valve fell out of the scope.After falling out of the scope, the valve could not be reinserted for proper function.Due to the valve issue, the medication could not be administered properly to the patient and as a result, the patient experienced some discomfort.The user facility did report that the intended procedure was completed with the same set of equipment.
 
Additional Manufacturer Narrative
This supplemental report is submitted to provide the results of the legal manufacturer¿s investigation.As there was no part returned for investigation, a sample device was used to check connection to a test endoscope.No abnormalities were detected.A conclusive root cause for the reported problem could not be identified.As determined by the legal manufacturer, the reported connectivity issue is likely due to improper handling.

Brand Name
SINGLE USE SUCTION VALVE (STERILE)
Common Device Name
SINGLE USE SUCTION VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10203973
Report Number8010047-2020-03691
Device Sequence Number2526877
Product Code EOQ
UDI-Device Identifier14953170152426
UDI-Public14953170152426
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMAJ-209
Device Lot Number1100518
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/29/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR